Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 280, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 29, 2024, 7:05 PM EDT for Newton County, Walton County, Georgia. It was in force for 40 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2024, 7:05 PM EDT (23:05 UTC)
- Expired
- Aug 29, 2024, 7:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Newton County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 81 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 7:10 PM EDT | TSTM WND DMG | 1 Nw Monroe, GA | Tree down along on-ramp to HWY 78 from HWY 11. |
| Aug 29, 7:10 PM EDT | TSTM WND DMG | 2 Nnw Monroe, GA | Tree down that took out power pole on Waverly Way near Hwy 11 northwest of Monroe, GA. |
| Aug 29, 7:10 PM EDT | TSTM WND DMG | 2 Sse Jersey, GA | Tree down across roadway at the intersection of Dally Rd & Turner Ridge Rd. |
| Aug 29, 7:12 PM EDT | TSTM WND DMG | Jersey, GA | Several trees down including damage to some homes between Social Circle, Jersey, and Walnut Grove. EMA will provide more details later. |
| Aug 29, 7:12 PM EDT | TSTM WND DMG | Jersey, GA | Powerlines down due to tree fall along Jersey Social Circle Rd just outside city of Jersey. |
| Aug 29, 7:18 PM EDT | TSTM WND DMG | 1 N Walnut Grove, GA | Power lines down at the 4000 Block of Wagon Trail. |
| Aug 29, 7:18 PM EDT | TSTM WND DMG | 1 Nw Jersey, GA | Tree down at the intersections of Water Tank Rd and Jersey Walnut Grove Rd. |
| Aug 29, 7:20 PM EDT | TSTM WND DMG | 1 Ene Walnut Grove, GA | Tree down in roadway at the intersection of Forrester Cemetery Rd & Walnut Grove Pkwy. |
| Aug 29, 7:25 PM EDT | TSTM WND DMG | 2 Nne Youth, GA | Trees and Power lines down at the intersection of Broadnax Mill Rd & Memory Ln. |
| Aug 29, 7:30 PM EDT | TSTM WND DMG | 2 Ene Loganville, GA | Tree down at the intersection of Bay Creek Rd & McCullers Dr. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1728 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722
WUUS52 KFFC 292305
SVRFFC
GAC217-297-292345-
/O.NEW.KFFC.SV.W.0280.240829T2305Z-240829T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
705 PM EDT Thu Aug 29 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Central Walton County in north central Georgia...
North central Newton County in north central Georgia...
* Until 745 PM EDT.
* At 705 PM EDT, a severe thunderstorm was located over Between, or
near Monroe, moving west at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Monroe, Loganville, Social Circle, Walnut Grove, Between, Jersey,
Windsor, Gum Creek, Nicholasville, Youth, and Campton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3387 8370 3366 8371 3368 8390 3373 8392
3375 8392 3375 8393 3378 8394 3389 8385
TIME...MOT...LOC 2305Z 089DEG 10KT 3380 8377
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
022
WWUS52 KFFC 292327
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
727 PM EDT Thu Aug 29 2024
GAC217-297-292345-
/O.CON.KFFC.SV.W.0280.000000T0000Z-240829T2345Z/
Walton GA-Newton GA-
727 PM EDT Thu Aug 29 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR WESTERN WALTON AND NORTH CENTRAL NEWTON COUNTIES...
At 727 PM EDT, a severe thunderstorm was located over Youth, or 7
miles west of Monroe, moving west at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Loganville, Walnut Grove, Between, Jersey, Windsor, Gum Creek, and
Youth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3384 8375 3367 8379 3368 8390 3373 8392
3375 8392 3375 8393 3378 8394 3389 8385
TIME...MOT...LOC 2327Z 089DEG 10KT 3380 8384
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:18 PM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 29, 2:18 PM EDT, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 218 PM EDT Thu Aug 29 2024 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Friday) Issued at 215 PM EDT Thu Aug 29 2024 Well defined lee trough in place across eastern and central portions of the CWA. Isolated to scattered storms have mostly developed along and south of this feature this afternoon. Additional isolated/sct storms have developed along the ridgetops in the far NW. The isolated to scattered activity will continue through the evening. Locally heavy rainfall and frequent lightning strikes will be the primary thunderstorm hazards. Trough will remain in place tomorrow. Thunderstorm coverage will likely be slightly higher than today. NListemaa && .LONG TERM... (Saturday morning through next Wednesday) Issued at 215 PM EDT Thu Aug 29 2024 At a glance... - Rain chances each afternoon, generally increasing through mid week. - Temperatures trend downward. A digging trough over the Great Lakes and Ohio River valley will push a cold-front through the northern border of the CWA Saturday afternoon and evening. The cold-front will likely begin to stall as it moves in, however model uncertainty as to exactly where is elevated. Recent deterministic runs have trended further southward, however persistence forecast would keep the front across North GA and Southern TN. Thunderstorms along the cold front will likely be scattered or disorganized given weak upper level forcing. Ensemble probability of CAPE > 500 J/Kg currently sits at 50-80% across the region, which suggests weak instability. Shear is equally as unimpressive. PWAT values around 1.75" will likely mean thunderstorms may produce some locally heavy rainfall, however at this time not anticipating significant rainfall accumulations. Afternoon thunderstorm chances continue through the weekend, with the greatest chances near wherever the front stalls out. As the surface high over the Ohio River Valley and the Great Lakes moves eastward, increased moisture is allowed into the CWA from the Gulf and Atlantic. Subsequent increased PoPs areawide may mean better potential for wetting rains. Temperatures through mid next week will generally trend downwards. Highs near 90F will trend more towards the low 80s by mid next week due to the increased cloud coverage. SM && .AVIATION... (18Z TAFS) Issued at 1246 PM EDT Thu Aug 29 2024 Isolated shra should skirt ATL this afternoon. Convective coverage should be more scattered tomorrow and have added a prob30. Winds will be light and predominately on the east side. However, with speeds so light overnight the wind direction could be more vrb. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 71 92 71 92 / 20 30 20 20 Atlanta 73 91 72 92 / 20 30 20 30 Blairsville 66 85 66 85 / 20 30 30 60 Cartersville 70 93 71 94 / 20 30 20 40 Columbus 73 94 73 96 / 20 20 10 20 Gainesville 71 90 70 91 / 20 30 30 30 Macon 72 94 72 95 / 10 20 10 10 Rome 71 93 72 93 / 20 30 20 50 Peachtree City 70 92 70 93 / 20 30 20 20 Vidalia 73 93 72 94 / 10 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....SM AVIATION...NListemaa
Hazardous weather outlook, Aug 29, 11:11 AM EDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1111 AM EDT Thu Aug 29 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1111 AM EDT Thu Aug 29 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated thunderstorms will be possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated thunderstorms possible Friday and increasing through the weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 29, 6:12 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
612 PM EDT Thu Aug 29 2024
GAZ059-060-071-072-082-083-292245-
Putnam GA-Monroe GA-Bibb GA-Jones GA-Jasper GA-Twiggs GA-
612 PM EDT Thu Aug 29 2024
...Strong thunderstorms will impact portions of eastern Bibb,
northwestern Twiggs, southwestern Putnam, east central Monroe, Jones
and southeastern Jasper Counties through 645 PM EDT...
At 612 PM EDT, a line of strong thunderstorms was along a line
extending from near Monticello to near Clinton to near Dry Branch,
and moving west at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Macon, Gray, Monticello, Payne, Payne City, Postell, Bradley,
Wayside, Mountain Springs, Griswoldville, Round Oak, Wesleyan,
Arkwright, McElheneys Crossroads, James, Dames Ferry, Fitzpatrick,
Greenberry Crossroads, Clinton, and Jarrell Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3296 8378 3336 8377 3335 8350 3299 8347
3290 8341 3277 8333 3266 8356
TIME...MOT...LOC 2212Z 084DEG 14KT 3328 8366 3297 8363 3276 8348
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 29, 6:45 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 PM EDT Thu Aug 29 2024
GAZ067-292315-
Meriwether GA-
645 PM EDT Thu Aug 29 2024
...A strong thunderstorm will impact portions of southwestern
Meriwether County through 715 PM EDT...
At 644 PM EDT, a strong thunderstorm was near Durand, or near
Greenville. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Greenville, Warm Springs, Durand, Stovall, Harris City, and
Odessadale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3304 8472 3289 8468 3287 8483 3301 8487
3302 8486
TIME...MOT...LOC 2244Z 084DEG 3KT 3297 8479
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 29, 6:45 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 PM EDT Thu Aug 29 2024
GAZ067-078-079-292315-
Harris GA-Meriwether GA-Talbot GA-
645 PM EDT Thu Aug 29 2024
...A strong thunderstorm will impact portions of south central
Meriwether, northwestern Talbot and east central Harris Counties
through 715 PM EDT...
At 645 PM EDT, a strong thunderstorm was over Flint Hill, or 11 miles
northwest of Talbotton, moving southwest at 10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Manchester, Warm Springs, Shiloh, and Flint Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3289 8466 3283 8457 3268 8464 3279 8481
TIME...MOT...LOC 2245Z 044DEG 9KT 3282 8465
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 29, 6:48 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
648 PM EDT Thu Aug 29 2024
GAZ047>049-292315-
Morgan GA-Walton GA-Newton GA-
648 PM EDT Thu Aug 29 2024
...A strong thunderstorm will impact portions of west central Morgan,
central Walton and northeastern Newton Counties through 715 PM EDT...
At 647 PM EDT, a strong thunderstorm was over Social Circle, or 8
miles east of Covington, moving west at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Monroe, Covington, Social Circle, Oxford, Rutledge, Between, Good
Hope, Jersey, Herndonville, Ebenezer, Brick Store, and Pannell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3382 8361 3352 8362 3359 8387 3386 8380
TIME...MOT...LOC 2247Z 108DEG 13KT 3363 8371
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 29, 6:49 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
649 PM EDT Thu Aug 29 2024
GAZ058-059-072-292315-
Butts GA-Jones GA-Jasper GA-
649 PM EDT Thu Aug 29 2024
...A strong thunderstorm will impact portions of southeastern Butts,
northwestern Jones and southwestern Jasper Counties through 715 PM
EDT...
At 649 PM EDT, a strong thunderstorm was near Adgateville, or 8 miles
south of Monticello, moving southwest at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Adgateville, McElheneys Crossroads, and Hillsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3313 8382 3318 8382 3319 8384 3320 8384
3320 8385 3323 8386 3329 8366 3316 8361
3309 8378
TIME...MOT...LOC 2249Z 066DEG 13KT 3319 8370
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 29, 6:51 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
651 PM EDT Thu Aug 29 2024
GAZ082-083-095-292315-
Bibb GA-Houston GA-Twiggs GA-
651 PM EDT Thu Aug 29 2024
...A strong thunderstorm will impact portions of southeastern Bibb,
west central Twiggs and northeastern Houston Counties through 715 PM
EDT...
At 651 PM EDT, a strong thunderstorm was over Huber, or 10 miles west
of Jeffersonville, moving southwest at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Macon, Warner Robins, Robins AFB, Robins Air Force Base, Elberta,
Middle Georgia Regional Airport, Huber, and Bullard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3280 8351 3267 8343 3259 8357 3266 8366
3277 8365
TIME...MOT...LOC 2251Z 066DEG 7KT 3271 8352
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:17 PM EDT | Special Weather Statement | FFC | Glascock | 28 min |
| Aug 29, 4:10 PM EDT | Special Weather Statement | FFC | Washington | 35 min |
| Aug 29, 4:47 PM EDT | Special Weather Statement | FFC | Washington | 28 min |
| Aug 29, 4:54 PM EDT | Special Weather Statement | FFC | Wilkes | 36 min |
| Aug 29, 5:15 PM EDT | Special Weather Statement | FFC | Greene | 30 min |
| Aug 29, 5:17 PM EDT | Special Weather Statement | FFC | Washington | 28 min |
| Aug 29, 5:19 PM EDT | Special Weather Statement | FFC | Oglethorpe | 26 min |
| Aug 29, 5:42 PM EDT | Special Weather Statement | FFC | Putnam | 33 min |
| Aug 29, 5:44 PM EDT | Special Weather Statement | FFC | Jones | 31 min |
| Aug 29, 5:46 PM EDT | Special Weather Statement | FFC | Oglethorpe | 29 min |
| Aug 29, 6:12 PM EDT | Special Weather Statement | FFC | Jasper, Jones | 33 min |
| Aug 29, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 40 min |
| Aug 29, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones | 18 min |
| Aug 29, 6:45 PM EDT | Special Weather Statement | FFC | Meriwether | 30 min |
| Aug 29, 6:45 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Aug 29, 6:48 PM EDT | Special Weather Statement | FFC | Walton | 27 min |
| Aug 29, 6:49 PM EDT | Special Weather Statement | FFC | Jasper | 26 min |
| Aug 29, 6:51 PM EDT | Special Weather Statement | FFC | Twiggs | 24 min |
| Aug 29, 7:45 PM EDT | Special Weather Statement | FFC | Rockdale | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.